Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 178, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 6, 2002, 3:16 PM CDT for Garza County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2002, 3:16 PM CDT (20:16 UTC)
- Expired
- Oct 6, 2002, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Garza County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1325 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
188
WUUS54 KLUB 062016
SVRLBB
TXC169-062045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
318 PM CDT SUN OCT 6 2002
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GARZA COUNTY IN NORTHWEST TEXAS
* UNTIL 345 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF DIMES OR
LARGER OVER EAST CENTRAL GARZA COUNTY...OR ABOUT 17 MILES EAST
OF POST...MOVING SOUTHEAST AROUND 10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
RURAL AREAS EASTERN GARZA COUNTY.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3328 10123 3315 10107 3322 10105 3334 10106
3338 10110What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:16 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 6, 3:16 PM CDT, 0 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 316 PM CDT SUN OCT 6 2002 ANOTHER ROUND OF CONVECTION CURRENTLY DEVELOPING ALONG/AHEAD OF SFC COLD FRONT...WHICH ATTM EXTENDS NE-SW ACROSS THE CENTRAL HALF OF THE CWFA NEAR A KCDS-SEAGRAVES LINE. DECENT HEATING AHEAD OF THE BOUNDARY TODAY...STEEP MID LEVEL LAPSE RATES...AND SFC DEWPOINTS IN THE MID/UPPER 60S HAS RESULTED IN MODERATE INSTABILITY ACROSS OUR SRN COUNTIES WITH LIS OF -4 TO -6 DEGREES AND CAPE OF 2K-3K J/KG. LOW LEVEL WIND SHEAR NOT ALL THAT IMPRESSIVE BUT ISOLD SVR MULTICELL CLUSTERS POSSIBLE THROUGH THE EVENING. LOW LEVEL WINDS THROUGH THE LOWEST 2K PER THE JTN PROFILER SUGGEST STORMS WILL QUICKLY BECOME OUTFLOW DOMINANT SO BRIEF PERIODS OF SVR HAIL/WIND AS STORMS MATURE WILL BE THE THREAT OF THE DAY. COLD FRONT WILL CONTINUE TO PUSH SOUTH OF THE CWFA TONIGHT AND WILL BECOME STATIONARY ON MON. MOISTURE/INSTABILITY WILL REMAIN CLOSE ENOUGH TO THE SRN ZONES ON MON TO CONTINUE LOW POPS. STABLE AIR SPREADS INTO NERN HALF SO CHANCE OF RAIN THERE IS VERY LOW. UPPER LOW ANALYZED OVER SERN CA/SWRN AZ AT 12Z WILL TRANSLATE SLOWLY ESE NEXT 48 HOURS. SHORT TERM MODELS IN REASONABLE AGREEMENT IN BRINGING IT INTO THE SRN PLAINS TUE/TUE NIGHT. LARGE SCALE ASCENT BEGINS TO INCREASE OVER WTX MON NGT IN RESPONSE TO THIS APPROACHING SYSTEM AND CHANGE OF PRECIP INCREASES ACCORDINGLY. CHANCE OF PRECIP EVEN GREATER FOR TUE/TUE NIGHT. WILL TAPER POPS BACK ON WED AS SYSTEM PROGRESSES TO THE E. DRY AND SEASONABLY WARM CONDS WILL DOMINATE THE REGION THROUGH THE END OF THE WEEK WITH ANOTHER SYSTEM PROGGED TO TRANSLATE ACROSS THE SRN ROCKIES INTO THE PLAINS THIS WEEKEND. CURRENT PROGS INDICATE A MORE NLY TRACK AS COMPARED TO THE FIRST SYSTEM AND IF THAT IS THE CASE WE MAY BE DRY SLOTTED WITH VERY LITTLE PRECIP POTENTIAL. FOR NOW...WILL CARRY LOW POPS FOR THIS WEEKEND TO ACCOUNT FOR THE UNCERTAINTY GIVEN THAT TIME RANGE. FRIONA/TULIA 45/61/47/60 3257 BROWNFIELD/LUBBOCK 49/64/50/63 3357 CHILDRESS 49/68/50/67 3136 ASPERMONT 52/69/53/68 5336 .LUB...NONE. EJC
Hazardous weather outlook, Oct 6, 11:55 AM CDT, 3 hours 21 minutes before
TXZ021>044-070000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1155 AM CDT SUN OCT 6 2002 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE CENTRAL AND SOUTHERN SOUTH PLAINS AND OVER ALL OF THE ROLLING PLAINS THIS AFTERNOON AND EVENING. THIS SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM PLAINS TO LEVELLAND TO LUBBOCK TO MATADOR TO PADUCAH. A COLD FRONT LOCATED ACROSS THE CENTRAL SOUTH PLAINS AT NOON WILL MOVE SOUTH INTO THE SOUTHERN SOUTH PLAINS AND INTO THE LOW ROLLING PLAINS DURING THE AFTERNOON. GIVEN THE DEGREE OF INSTABILITY... THUNDERSTORMS THAT DEVELOP ALONG THIS FRONT MAY PRODUCE LARGE HAIL AND DAMAGING WINDS GUSTS...IN ADDITION TO BRIEF HEAVY RAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY AS AN UPPER LEVEL LOW MOVES EASTWARD FROM THE DESERT SOUTHWEST. ABUNDANT MOISTURE AND THE POTENTIAL FOR TRAINING ECHOES MAKES LOCALLY HEAVY RAINFALL A POSSIBILITY FOR MONDAY NIGHT INTO TUESDAY...ESPECIALLY WEST OF THE CAPROCK.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:49 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.